Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom to Mom Mom to Mom

Fevers and no fun!

Posted by on Jun. 30, 2013 at 11:08 AM
  • 6 Replies
Ds is 16 months. Here's a little about this last few days. I took him in to dr for well check, they noticed some fluid in his ears so they told me to bring him back in a weeks time to check over unless he starts showing signs of being uncomfortable. The next day he's pulling his ears and not acting right. Took him in and sure enough he had an ear infection. Ok.. It's been about 6 days he's been on amoxicillin and he's left his ears alone. Yesterday he felt so hot and looked sick, took his temp and it was 103.8, then 104, he threw up once, I gave him a cool bath and within 45 min his fever went down to 98. He slept in the bed with us last night.. I woke up and checks him about 4am and he was back to 103.8, gave him some fever reducer. He woke up about 10 min ago and is at 101.9 so gave him a small dose of fever reducer. Anyone gone through this? Nurse was confused how he would get a virus while on strong antibiotic. Share your thoughts!
by on Jun. 30, 2013 at 11:08 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
SlapItHigh
by on Jun. 30, 2013 at 11:57 AM
1 mom liked this
Antibiotics have no effect on viruses. Antibiotics work on bacteria. I'm surprised the nurse did not know that. I hope your son is feeling better soon.
jessi2girls
by Member on Jun. 30, 2013 at 12:02 PM

This!!  And actually the body is busy fighting an infection anyways, so you typically become more prone to getting sick with something else..

the nurse doesn't sound like a very good nurse at all!!!

If his fever goes back up to above 103.5, time to take him into see his DOCTOR.. It's been too high for too long..


Quoting SlapItHigh:

Antibiotics have no effect on viruses. Antibiotics work on bacteria. I'm surprised the nurse did not know that. I hope your son is feeling better soon.


hockey21
by on Jun. 30, 2013 at 1:02 PM

I would take him back to the doctor or a immediate clinic, the baby should not be getting fever;s that high on a antibiotic...has he had the ear infections before??, his immune system can be used to that antibiotic and therefore is not working for him effectivly...he needs to be seen by a doctor, high fevers for children can be dangerous..., in the meantime...have him drink lots of water ..fluids, good luck

goddess99
by Michelle on Jun. 30, 2013 at 1:22 PM
1 mom liked this

I agree with these. I hope he feels better soon.

Quoting jessi2girls:

This!!  And actually the body is busy fighting an infection anyways, so you typically become more prone to getting sick with something else..

the nurse doesn't sound like a very good nurse at all!!!

If his fever goes back up to above 103.5, time to take him into see his DOCTOR.. It's been too high for too long..


Quoting SlapItHigh:

Antibiotics have no effect on viruses. Antibiotics work on bacteria. I'm surprised the nurse did not know that. I hope your son is feeling better soon.



Janet
by Ruby Member on Jun. 30, 2013 at 1:41 PM

This

Quoting SlapItHigh:

Antibiotics have no effect on viruses. Antibiotics work on bacteria. I'm surprised the nurse did not know that. I hope your son is feeling better soon.


kss12
by on Jul. 1, 2013 at 12:34 PM
That's the strange thing.. He's never been sick with anything before. It was his first round of antibiotics ever. I took him to the dr today and he still has an ear infection and caught a virus from ss. Because his immune system is killed by antibiotics he easily got something that's been going between our house and ss's moms house. Dr said to keep ss and ds away from each other so ds can get this infection and virus out. He's on a stronger antibiotic now for another 10 days so we'll see. He was completely lethargic yesterday. Oh the joys of being a parent!!


Quoting hockey21:

I would take him back to the doctor or a immediate clinic, the baby should not be getting fever;s that high on a antibiotic...has he had the ear infections before??, his immune system can be used to that antibiotic and therefore is not working for him effectivly...he needs to be seen by a doctor, high fevers for children can be dangerous..., in the meantime...have him drink lots of water ..fluids, good luck


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN